Jump to content

Keppra to help A/D withdrawal?


Cdav
 Share

Recommended Posts

Hi I was wondering if anyone can tell me something about Keppra anticonvulsant? I've been having myoclonic jerks (taking 75 mg lyrica for this) and akathisia (my doctor has been giving me biperiden for this, but it's making me very dizzy). 


 


So now he wants to try keppra for the akathisia and myoclonic jerks. I am very sceptical and scared of trying this. But I've been very agitated and DEEPLY depressed and aggressive witth the akathisia and jerks and don't know if keppra could help. He wants to give me a starting dose of 250 mg. 


 


Has anyone found help with w/d symptoms such as akathisia or myoclonic jerks with a small dosage of keppra? What were the side effects?


 


Thank you


-Effexor 150 mgs (2001-2009). Severe withdrawal symptoms during and after tapering for 6 months.  

-Pristiq 50 mg (2009-2012) Tapered over a year. Worst year of my life. 

-Prozac 20 mg (2012) Tapered over 6 moths to ease withdrawal. Still had severe WD symptoms. 

- (2012-2014) Doctor tried more than 20 medications for depression and WD, leaving me hypersensitive, and in protracted withdrawal. 

- Most debilitating symptoms during protracted withdrawal have been deep depression, anxiety, brain zaps, fatigue, akathisia, twitching, headaches and terrible PMS. 

-January 2015: Started Lamictal 12.5 mg, increased to 25 mg.- Bad reaction when updosed to 50 mg. Stopped. 

-February 2015: Doctor tried new antidepressant Brintellix - Horrible reaction. Discontinued completely. Severe AKATHISIA started.

-March 2015:  Started TMS therapy (Transcranial magnetic stimulation) for severe depression. Didn't work. 

-July 23-August 12: Had 10 ECT sessions which took away my protracted withdrawal symptoms including: akathisia, brain zaps, muscle twitches, fatigue and depression. Stopped medications. 

-September 2015: Experiencing bouts of depression again and muscle twitching. 

-March 2016: Started 20 mg Nortryptiline for depression. It helped. 

-August 2016: Slowly tapering Nortryptiline. 

Link to comment
Share on other sites

  • Administrator

If I were you, I'd try a lower dose of biperiden rather than experimenting with a new drug.

 

Please use search to find discussions of Keppra.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment
Share on other sites

  • Member

Perhaps you would consider inputting your drugs into the drugs interaction checklist at this site, actually I did it for you (see link) and just for fun added 'keppra' to the chemical cocktail you are on. (Keppra has a nasty unwanted psych side effect you may not want.)

 

No wonder you are 'dizzy'. Moderate interactions all the way around.

 

Myoclonic jerks? Are you epileptic? Perhaps this is better discussed in your own topic.....

What happened and how I arrived here: http://survivingantidepressants.org/index.php?/topic/4243-cymbaltawithdrawal5600-introduction/#entry50878

 

July 2016 I have decided to leave my story here at SA unfinished. I have left my contact information in my profile for anyone who wishes to talk to me. I have a posting history spanning nearly 4 years and 3000+ posts all over the site.

 

Thank you to all who participated in my recovery. I'll miss talking to you but know that I'll be cheering you on from the sidelines, suffering and rejoicing with you in spirit, as you go on in your journey.

Link to comment
Share on other sites

Alostrata, yes I think it's a better idea to stick to the biperiden rather than introducing anything new. I know better now. 

 

 

Cymbaltawithdrawal5600, thank you for checking the interactions. Yes, it's a horrible cocktail to be in. But I cannot suspend it even if I want or w/d symptoms turn out worse. I'm not epileptic, by myoclonic jerks I mean muscle twitching all over my body. These twitches are very annoying sometimes painful, and lyrica helps with this. These twitches started since I withdrew from Pristiq, and have never gone away. Doctor wanted to try keppra to see if twitches and akathisia improved, but I definitely don't want to try that. 

 

I'll search for keppra in the forums anyway. Thank you. 

-Effexor 150 mgs (2001-2009). Severe withdrawal symptoms during and after tapering for 6 months.  

-Pristiq 50 mg (2009-2012) Tapered over a year. Worst year of my life. 

-Prozac 20 mg (2012) Tapered over 6 moths to ease withdrawal. Still had severe WD symptoms. 

- (2012-2014) Doctor tried more than 20 medications for depression and WD, leaving me hypersensitive, and in protracted withdrawal. 

- Most debilitating symptoms during protracted withdrawal have been deep depression, anxiety, brain zaps, fatigue, akathisia, twitching, headaches and terrible PMS. 

-January 2015: Started Lamictal 12.5 mg, increased to 25 mg.- Bad reaction when updosed to 50 mg. Stopped. 

-February 2015: Doctor tried new antidepressant Brintellix - Horrible reaction. Discontinued completely. Severe AKATHISIA started.

-March 2015:  Started TMS therapy (Transcranial magnetic stimulation) for severe depression. Didn't work. 

-July 23-August 12: Had 10 ECT sessions which took away my protracted withdrawal symptoms including: akathisia, brain zaps, muscle twitches, fatigue and depression. Stopped medications. 

-September 2015: Experiencing bouts of depression again and muscle twitching. 

-March 2016: Started 20 mg Nortryptiline for depression. It helped. 

-August 2016: Slowly tapering Nortryptiline. 

Link to comment
Share on other sites

  • Member

Search works better using google:

 

"survivingantidepressants.org keppra" (leave off the quotes) returns this. Top several results refer to SA discussions.

What happened and how I arrived here: http://survivingantidepressants.org/index.php?/topic/4243-cymbaltawithdrawal5600-introduction/#entry50878

 

July 2016 I have decided to leave my story here at SA unfinished. I have left my contact information in my profile for anyone who wishes to talk to me. I have a posting history spanning nearly 4 years and 3000+ posts all over the site.

 

Thank you to all who participated in my recovery. I'll miss talking to you but know that I'll be cheering you on from the sidelines, suffering and rejoicing with you in spirit, as you go on in your journey.

Link to comment
Share on other sites

 Share

×
×
  • Create New...

Important Information

Terms of Use Privacy Policy